Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 22, 2021, 4:17 PM EDT for Madison County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2021, 4:17 PM EDT (20:17 UTC)
- Expired
- Jul 22, 2021, 5:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Tallahassee, FL
County Madison County, FL
The radar
The Tallahassee radar (KTLH), 65 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1547 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
026 WWUS82 KTAE 222017 SPSTAE Special Weather Statement National Weather Service Tallahassee FL 417 PM EDT Thu Jul 22 2021 FLZ018-019-222100- Inland Jefferson FL-Madison FL- 417 PM EDT Thu Jul 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON AND WESTERN MADISON COUNTIES UNTIL 500 PM EDT... At 417 PM EDT, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Monticello, moving southeast at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Greenville, Dills, Lovett, Hamburg, Ashville and Aucilla. LAT...LON 3035 8363 3058 8387 3066 8380 3064 8342 TIME...MOT...LOC 2017Z 307DEG 17KT 3061 8375 $$ 42-DVD
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 22, 2:15 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 22, 2:15 PM EDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
215 PM EDT Thu Jul 22 2021
.NEAR TERM [Through Friday]...
Scattered thunderstorms will continue across the area through this
evening with the greatest coverage expected across southwest
Georgia. With MLCAPE values in the 2500-3000 j/kg range and DCAPE
values near 800 j/kg, a few stronger storms with gusty winds cannot
be ruled out through this evening. Overnight lows will be muggy with
mid 70s across inland areas and upper 70s along the coast.
Heading into Friday, mid to upper level northwest flow will prevail.
This is typically a warm pattern during this time of year as the
seabreeze will be suppressed along the coast. An upper level vort
max is expected to move southeast into the area in this upper level
flow, which is expected to keep thunderstorm chances elevated during
the afternoon hours. In addition, precipitable water values will
remain fairly high around 2 inches. Given these factors, dewpoints
will likely not mix out too much, and with the seabreeze suppressed
some areas along the Florida panhandle and big bend will probably
see heat index values near 108, which is the local heat advisory
criteria. In addition, instability will be plentiful on Friday
afternoon, so a few strong to perhaps marginally severe storms with
gusty winds cannot be ruled out Friday afternoon and evening.
.SHORT TERM [Friday Night Through Saturday Night]...
The synoptic-sale pattern will continue to retrograde across the
southern U.S. The West Texas upper low will be southern Arizona by
Sunday morning. The deep-layer ridge over the Gulf of Mexico will
shift westward as well. Low pressure off the Southeast U.S. coast
will move little during this time. Deep layer northerly flow across
the region will allow for some drying across the northern half of
the forecast area on Saturday. However, convergence from the inland
moving the sea breeze will be enhanced with the opposing northerly
flow and spark scattered to numerous showers and thunderstorms, with
greatest coverage south of I-10. Dew points will be lower than on
Friday and that should keep us below heat advisory criteria.
.LONG TERM [Sunday Through Thursday]...
Offshore aloft and low-level easterly flow typically results in
lower convective coverage and it does look like that will be the
case on Sunday with PoPs generally around 20%. Weak low pressure
will develop over the eastern Gulf of Mexico on Sunday and also
drift westward through mid week. Convective coverage will begin to
increase Monday once the gulf low moves west of the area and deep-
layer moisture advects back into the region on its east side.
Numerous thunderstorms are forecast for Tuesday and Wednesday.
The low off the Northeast FL/GA/SC coast may develop some tropical
characteristics, but it is officially forecast to move northeast
away from the U.S. Minimal to no impacts are expected locally.
&&
.AVIATION...
[Through 18Z Friday]
CIGs are currently improving across the region; however, MVFR
conditions are still present across DHN, ABY, and VLD so far this
morning. These terminals should improve to VFR conditions over the
next hour or so. For today, showers and thunderstorms are expected
to develop in a northwest to southeast line from SE Alabama to the
Florida Peninsula. This will likely impact DHN, ABY, and VLD the
most through the afternoon and evening; however, TLH and ECP still
have lingering showers in the area thus far this morning. A
similar trend and orientation of showers and thunderstorms is
expected once again for tomorrow, where DHN, ABY, and VLD will
likely be impacted the most by showers and thunderstorms, which
may reduce conditions to the MVFR to LIFR levels; however, VFR
conditions are expected to prevail outside showers and
thunderstorms, and from this evening through the overnight and
early morning hours at all terminals.
&&
.MARINE...
Light to moderate west to northwest winds will veer to offshore
for Saturday. Light onshore flow will be in place for the early to
middle part of next week. Seas will generally be less than 3
feet.
&&
.FIRE WEATHER...
There are minimal fire weather concerns expected for the next
several days outside of occasional high dispersions and scattered
thunderstorms.
&&
.HYDROLOGY...
No river flooding is forecast. Localized flooding of poor drainage
areas is possible over the next couple of days in areas that get
training of thunderstorms.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 76 93 74 93 72 / 40 70 50 60 10
Panama City 79 91 77 91 75 / 20 50 60 70 20
Dothan 74 90 74 91 72 / 30 60 30 50 0
Albany 75 93 74 93 72 / 30 60 30 40 0
Valdosta 75 91 73 92 71 / 50 70 30 40 0
Cross City 78 91 74 92 73 / 40 70 60 60 10
Apalachicola 79 90 77 89 76 / 20 50 70 60 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory from noon EDT /11 AM CDT/ to 7 PM EDT /6 PM CDT/
Friday for Calhoun-Coastal Bay-Coastal Franklin-Coastal
Gulf-Coastal Wakulla-Inland Bay-Inland Franklin-Inland Gulf-
Inland Wakulla-Liberty.
High Rip Current Risk through late tonight for Coastal Bay-
Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...DVD
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...Bunker
MARINE...Wool
FIRE WEATHER...DVD
HYDROLOGY...WoolIn the hours before
Special weather statement, Jul 22, 3:03 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
203 PM CDT Thu Jul 22 2021
ALZ068-221945-
Geneva AL-
203 PM CDT Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GENEVA COUNTY UNTIL 245
PM CDT...
At 203 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hartford, or 9 miles south of Daleville, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Hartford, Slocomb, Malvern, Esto, Fadette, Kellys Crossroads, High
Bluff, Highfalls, Dundee, Bald Hill, Hendrix Crossroad, Bailey
Crossroad and Light.
LAT...LON 3120 8583 3120 8549 3100 8549 3099 8563
3109 8587
TIME...MOT...LOC 1903Z 288DEG 18KT 3116 8576
42-DVDSpecial weather statement, Jul 22, 4:13 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
413 PM EDT Thu Jul 22 2021
GAZ144-222045-
Baker GA-
413 PM EDT Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BAKER COUNTY UNTIL 445
PM EDT...
At 413 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Leary, or 8 miles northwest of Newton, moving
southeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Newton, Hawkinstown, Elmodel Wma, Milford, Red Store Crossroads and
Patmos.
LAT...LON 3144 8444 3144 8433 3137 8420 3136 8420
3136 8422 3134 8423 3134 8427 3133 8428
3131 8433 3128 8434 3124 8436 3122 8441
3120 8441 3136 8459 3144 8452 3143 8449
3145 8446
TIME...MOT...LOC 2013Z 307DEG 17KT 3139 8446
42-DVDSpecial weather statement, Jul 22, 4:17 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Tallahassee FL 417 PM EDT Thu Jul 22 2021 FLZ018-019-222100- Inland Jefferson FL-Madison FL- 417 PM EDT Thu Jul 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON AND WESTERN MADISON COUNTIES UNTIL 500 PM EDT... At 417 PM EDT, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Monticello, moving southeast at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Greenville, Dills, Lovett, Hamburg, Ashville and Aucilla. LAT...LON 3035 8363 3058 8387 3066 8380 3064 8342 TIME...MOT...LOC 2017Z 307DEG 17KT 3061 8375 42-DVD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 3:51 AM EDT | Rip Current Statement | TAE | Bay, Gulf, Walton | 23 hr |
| Jul 22, 1:18 PM EDT | Heat Advisory | TAE | Bay, Calhoun, Franklin, Gulf, Wakulla | 30 hr |
| Jul 22, 5:07 PM EDT | Special Weather Statement | TAE | Madison | 38 min |
| Jul 22, 5:41 PM EDT | Special Weather Statement | TAE | Madison | 19 min |
| Jul 22, 7:00 PM EDT | Special Weather Statement | TAE | Jefferson | 30 min |
| Jul 22, 7:13 PM EDT | Special Weather Statement | TAE | Taylor | 47 min |
| Jul 22, 7:26 PM EDT | Special Weather Statement | TAE | Wakulla | 34 min |
| Jul 22, 7:38 PM EDT | Special Marine Warning | TAE | 30 min | |
| Jul 22, 4:13 PM EDT | Special Weather Statement | TAE | Baker | 32 min |
| Jul 22, 4:27 PM EDT | Special Weather Statement | TAE | Lee, Turner | 48 min |
| Jul 22, 5:12 PM EDT | Special Weather Statement | TAE | Irwin, Turner | 48 min |
| Jul 22, 5:52 PM EDT | Special Weather Statement | TAE | Brooks | 38 min |
| Jul 22, 6:23 PM EDT | Special Weather Statement | TAE | Brooks | 52 min |
| Jul 21, 8:00 PM EDT | Special Weather Statement | TAE | Dale | 30 min |
| Jul 22, 3:03 PM EDT | Special Weather Statement | TAE | Geneva | 42 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.